MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Once the introducer was in place during the procedure and being used for some time, the side arm snapped off.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Initial was filed within the 30 day time frame regardless of corrected date.Investigation - evaluation: a review of the complaint history, device history record, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported the sheath and dilator were returned in a used condition.Visual examination of the separated side arm showed very little or no glue residue.This would indicate an insufficient amount of glue may have been used in the manufacturing process.The device is shipped with an instruction for use (ifu) which states the intended use, contraindications, warning, precautions and instructions for use.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, device examination and the results of our investigation, the root cause of this event is related to an insufficient amount of glue used in the manufacturing process.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5466231
Report Number1820334-2016-00119
Device Sequence Number18896622
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)181028(10)6327644
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/29/2016
Supplement Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1